Dronedarone is an amiodarone analog often used to treat atrial fibrillation as it is typically thought to have a more favorable safety profile than amiodarone including less major organ toxicities. Although rare, there are published case reports and the presented case that describe the association of pulmonary toxicity and dronedarone which should prompt clinicians to heed the warnings of the Federal Drug Administration and monitor for side effects of dyspnea in patients on this therapy. The authors present a case of a 69-year-old male with atrial fibrillation, congestive heart failure, and chronic obstructive pulmonary disease with worsening dyspnea that was admitted for an elective bronchoscopy. His current medications included dronedarone for atrial fibrillation. The timeline of drug initiation, rapid patient improvement upon drug discontinuation and steroid therapy, and unique radiological imaging are consistent with dronedarone induced pulmonary toxicity.
To read the full article Peer-reviewed Article PDF
| Peer-reviewed Full Article
Author(s): Young R. Lee*, Erica J. Wilson, Preston L. Pate
Pulmonary toxicity, Case report, Literature review, Clinical Pharmacy, Patient care, Safe Drug Therapy